MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE
Catalog Number 3549314
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.The device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Initial reporter phone number: (b)(6).Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient underwent a breast reconstruction with a mentor cpx 4 breast tissue expander with suture tabs 550cc and experienced deflation on the left side.Deflation was confirmed by physician during exam.As a result, the patient underwent removal and replacement with an unspecified tissue expander on (b)(6) 2018.
 
Additional Manufacturer Narrative
Device evaluation summary: upon receipt by mentor, the device returned without fluid.No foreign material was observed within the device.White and brown material was observed on the shell surface.Upon initial inspection it was noticed a rent measuring approximately < 0.1 cm on the anterior aspect.Microscopic examination was performed.No evidence of instrument damage was observed.No other anomalies were discovered.The complaint was confirmed since a rupture was found on the device.However, at this point it is not possible to determine the root cause of such damage or the etiology of the white and brown material found on the device.There is no evidence that the issue is related with manufacturing.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 1/13/2019, the mentor failure analysis lab received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8147794
Report Number1645337-2018-07296
Device Sequence Number1225420
Product Code LCJ
UDI-Device Identifier00081317006800
UDI-Public00081317006800
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2021
Device Catalogue Number3549314
Device Lot Number7525039
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2019
Initial Date Received by Manufacturer 11/18/2018
Supplement Date Received by Manufacturer01/08/2019
02/12/2019
Initial Report FDA Received Date12/10/2018
Supplement Report FDA Received Date01/29/2019
02/14/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR